MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23126
Medical Device Problem Codes Defective Component (2292); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As per cc form: "the customer start to deploy the stent but it did not open.Only the safety wire went out of the handle.They recapture the stent , fixed the safety wire and started again.Now it worked, the stent opened and on the point of no return the tried to remove the safety wire.Unfortunately it was not possible.The safety wire ripped off".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation the evo-8-9-10-b device of lot number c1591105 involved in this complaint device involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 10th october 2019.The returned device lab findings and observations can be referred through the attached files.Cannula to cannula joint was found to be broken and safety wire was found to be broken.Handle was opened and filler cannula and handle cannula were found separated possibly causing the safety wire breakage (cascading event of a failure).Evidence of glue observed.It was noted that the safety wire was stuck inside the handle cannula.Safety wire was removed.Both failures are related.Documents review including ifu review prior to distribution all evo-8-9-10-b devices are subject to visual inspection and functional checks to ensure device integrity.There inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for evo-8-9-10-b device of lot number c1591105 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot # c1591105; upon review of complaints this failure mode has not occurred previously with this lot # c1591105.The instructions for use ifu0056-5 which accompanies this device instructs the user to "when stent point-of -no return has been passed, disconnect luer lock fitting and remove safety wire completely from delivery handle." there is no evidence to suggest that the customer did not follow the instructions for use ifu0056-5.Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to excessive force.It is possible that tortuous path may have caused a build-up of pressure resulting in the filler cannula and handle cannula breakage.It is possible that cascading event of a failure occurred, where the safety wire got stuck inside the handle cannula and led to safety wire breakage.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not require any additional procedures due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Investigation results and conclusions were completed done 31-aug-2020 after file was re-opened to update the investigation based on ft-ir analysis of cannula samples.See update in root cause review section of the investigation below.Device evaluation: the evo-8-9-10-b device of lot number: c1591105 involved in this complaint device involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 10th october 2019.The returned device lab findings and observations can be referred through the attached files.Cannula to cannula joint was found to be broken and safety wire was found to be broken.Handle was opened and filler cannula and handle cannula were found separated possibly causing the safety wire breakage (cascading event of a failure).Evidence of glue observed.It was noted that the safety wire was stuck inside the handle cannula.Safety wire was removed.Both failures are related.Documents review including ifu review: prior to distribution all evo-8-9-10-b devices are subject to visual inspection and functional checks to ensure device integrity.There inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for evo-8-9-10-b device of lot number: c1591105 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot#: c1591105; upon review of complaints this failure mode has not occurred previously with this lot#: c1591105.The instructions for use ifu0056-5 which accompanies this device instructs the user to "when stent point-of -no return has been passed, disconnect luer lock fitting and remove safety wire completely from delivery handle." there is no evidence to suggest that the customer did not follow the instructions for use ifu0056-5.Root cause review: a definitive root cause was determined, incorrect glue was used to glue the filler cannula to the handle cannula.Nc19-048 has been initiated and will document all necessary action required as result of this issue.It is possible that the safety wire being hard to pull was caused by the force exerted on the cannulas and could cause withdrawal issues on the safety wire.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not require any additional procedures due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Investigation results and conclusions were completed done 31-aug-2020 after file was re-opened to update the investigation based on ft-ir analysis of cannula samples.See update in root cause review section of the investigation.As per cc form: "the customer start to deploy the stent but it did not open.Only the safety wire went out of the handle.They recapture the stent , fixed the safety wire and started again.Now it worked, the stent opened and on the point of no return the tried to remove the safety wire.Unfortunately it was not possible.The safety wire ripped off".

Brand Name
EVOLUTION BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9232628
Report Number3001845648-2019-00564
Device Sequence Number410337
Product Code FGE
UDI-Device Identifier10827002231266
UDI-Public(01)10827002231266(17)210304(10)C1591105
Combination Product (Y/N)N
Initial Reporter CountryAT
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2021
Device Model NumberG23126
Device Catalogue NumberEVO-8-9-10-B
Device Lot NumberC1591105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/24/2019
Event Location Hospital
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer09/26/2019
09/26/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/21/2019
09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1